gynecologist-icon

Antibiotic use while tryi

I am undergoing infertility treatment since last couple of months and I've been experiencing a lot of flatulence since last month. Took ofloxacin and ornidazole but that didn't help. Now I am taking metronidazole. Is it safe to take metronidazole while trying to conceive? It is early in my menstrual cycle and ovulation has not happened (monitored by ultrasound). Please let me know if metronidazole can cause any side effects of i finish the dose before ovulation. Also please let me know if this excess flatulence can be caused by fertility meds/injections and/or progesterone and estrogen medicines.
views-icons 87 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Antibiotic use while tryi

doctor profile image
Dr. Subidita Chatterjee Kolkata | Gynecologist/Obstetrician
Answered
Dear Madam, Please do not take antibiotics or antimicrobials without consultation with a doctor. These may cause more harm than good. It is always best to restrict the use of any medicines during the time when someone is planning to conceive unless they are absolutely sure that they really need them and that these are harmless. As for the use of Ofloxacin during pregnancy, its comes under FDA Pregnancy Category C - Risk cannot be ruled out. ornidazole and metronidazole too are better avoided during the first trimester of pregnancy. Please try to avoid medications if you do happen to get pregnant as much as possible especially in the first three months.
Flag this Answer
Flag this answer
2/2 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Answered
Flatulence can be caused by progesterone and even metronidazole with even metallic taste in the mouth and it is better not to take metronidazole after 10th day of Menses , try regular intake of nonspicy Food and walk around for some time after eating  --Dr Junamoni
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO